zbMATH — the first resource for mathematics

Eventually stable quadratic polynomials over \(\mathbb{Q}\). (English) Zbl 1446.37100
Let \(K\) be a field, \(\alpha \in K\), \(f \in K[x]\). A pair \((f, \alpha)\) is called {eventually stable over} \(K\) if there exists a constant \(C(f;\alpha)\) such that the number of irreducible factors over \(K\) of \(f^n(x)-\alpha\), where \(f^n\) stands for the \(n\)-th iterate of \(f\), is at most \(C(f;\alpha)\) for all \(n\geq 1\). Also, \(f\) is {eventually stable over} \(K\) if \((f; 0)\) is eventually stable.
The authors prove that the polynomial \(f_c(x) = x^2 + 1/c\) is eventually stable over \(\mathbb Q\) for \(c \in {\mathbb Z} \setminus \{0,-1\}\) satisfying \(|c| \leq 10^9\), and that \(C(f_c,0) \leq 4\). They also describe many series of \(c\) when the \(n\)-th iterate of \(f_c\) is irreducible over \(\mathbb Q\) for all \(n \geq 1\).

37P15 Dynamical systems over global ground fields
11R09 Polynomials (irreducibility, etc.)
37P05 Arithmetic and non-Archimedean dynamical systems involving polynomial and rational maps
12E05 Polynomials in general fields (irreducibility, etc.)
11R32 Galois theory
11R45 Density theorems
Magma; LMFDB
PDF BibTeX Cite
Full Text: Link
[1] Benedetto, Robert; Ingram, Patrick; Jones, Rafe; Manes, Michelle; Silverman, Joseph H.; Tucker, Thomas J.Current trends and open problems in arithmetic dynamics.Bull. Amer. Math. Soc.,56(2019), no. 4, 611-685. MR4007163,Zbl 07124524, doi:10.1090/bull/1665.531 · Zbl 07124524
[2] Bosma, Wieb; Cannon, John; Playoust, Catherine.The Magma algebra system. I. The user language. Computational algebra and number theory (London, 1993).J. Symbolic Comput.,24(1997), no. 3-4, 235-265.MR1484478,Zbl 0898.68039, doi:10.1006/jsco.1996.0125.530,545,557 · Zbl 0898.68039
[3] Bridy, Andrew; Doyle, John R.; Ghioca, Draghos; Hsia, Liang-Chung; Tucker, Thomas, J.Finite index theorems for iterated Galois groups of unicritical polynomials.arXiv:1810.00990.527
[4] Bridy, Andrew; Tucker, Thomas J.Finite index theorems for iterated Galois groups of cubic polynomials.Math. Ann.373(2019), no. 1-2, 37-72.MR3968866, Zbl 07051737,arXiv:1710.02257, doi:10.1007/s00208-018-1670-3.527 · Zbl 07051737
[5] Bruin, Nils.Chabauty methods using elliptic curves.J. Reine Angew. Math.562 (2003), 27-49.MR2011330,Zbl 1135.11320, doi:10.1515/crll.2003.076.529,542 · Zbl 1135.11320
[6] Fein, Burton; Schacher, Murray.Properties of iterates and composites of polynomials.J. London Math. Soc.(2),54(1996), no. 3, 489-497.MR1413893, Zbl 0865.12003, doi:10.1112/jlms/54.3.489.534 · Zbl 0865.12003
[7] Flynn, E. Victor; Wetherell, Joseph L.Finding rational points on bielliptic genus 2 curves.Manuscripta Math.,100(1999), no. 4, 519-533.MR1734798,Zbl 1029.11024, doi:10.1007/s002290050215.529 · Zbl 1029.11024
[8] Hamblen, Spencer; Jones, Rafe; Madhu, Kalyani.The density of primes in orbits ofzd+c.Int. Math. Res. Not. IMRN2015(2015), no. 7, 1924-1958. MR3335237,Zbl 1395.11128,arXiv:1303.6513, doi:10.1093/imrn/rnt349.526,532, 545,558 · Zbl 1395.11128
[9] Hindry, Marc; Silverman, Joseph H.Diophantine geometry. Graduate Texts in Mathematics, 201.Springer-Verlag, New York, 2000. xiv+558 pp. ISBN: 0387-98975-7; 0-387-98981-1MR1745599,Zbl 0948.11023, doi:10.1007/978-1-46121210-2.545
[10] Jones, Rafe.The density of prime divisors in the arithmetic dynamics of quadratic polynomials.J. Lond. Math. Soc.(2)78(2008), no. 2, 523-544.MR2439638, Zbl 1193.37144,arXiv:math/0612415, doi:10.1112/jlms/jdn034.528,532,534, 535,536,543 · Zbl 1193.37144
[11] Jones, Rafe.An iterative construction of irreducible polynomials reducible modulo every prime.J. Algebra,369(2012), 114-128.MR2959789,Zbl 1302.11086, doi:10.1016/j.jalgebra.2012.05.020.528,531,543,544 · Zbl 1302.11086
[12] Jones, Rafe.Galois representations from pre-image trees: an arboreal survey. Actes de la Conf´erence “Th´eorie des Nombres et Applications”, 107-136, Publ. Math. Besan¸con Alg‘ebre Th´eorie Nr. (2013),Presses Univ. Franche-Comt´e, Besan¸con.MR3220023,Zbl 1307.11069,arXiv:1402.6018,527
[13] Jones,Rafe;Levy,Alon.Eventually stable rational functions.Int. J. Number Theory,13(2017), no. 9, 2299-2318.MR3704363,Zbl 1391.37072, arXiv:1603.00673, doi:10.1142/S1793042117501263.527,528,530,534 · Zbl 1391.37072
[14] Jones, Rafe; Manes, Michelle.Galois theory of quadratic rational functions. Comment. Math. Helv.,89(2014), no. 1, 173-213.MR3177912,Zbl 1316.11104, arXiv:1101.4339, doi:10.4171/CMH/316.533 · Zbl 1316.11104
[15] Katz,Nicholas M.Galois properties of torsion points on abelian varieties.Invent. Math.,62(1981), no. 3, 481-502.MR0604840,Zbl 0471.14023, doi:10.1007/BF01394256.545 · Zbl 0471.14023
[16] The LMFDB Collaboration.The L-functions and modular forms database. http://www.lmfdb.org, 2019. [Online; accessed 26 December 2019].535,544
[17] Looper, Nicole.Dynamical Galois groups of trinomials and Odoni’s conjecture. Bull. Lond. Math. Soc.,51(2019), no. 2, 278-292.MR3937588,Zbl 07094881, doi:10.1112/blms.12227.532 · Zbl 1462.11103
[18] Sookdeo, Vijay A.Integer points in backward orbits.J. Number Theory, 131(2011), no. 7, 1229-1239.MR2782838,Zbl 1246.37102,arXiv:0808.2679, doi:10.1016/j.jnt.2011.01.005.527 · Zbl 1246.37102
[19] Stoll, Michael.Galois groups overQof some iterated polynomials.Arch. Math. (Basel),59(1992),no. 3,239-244.MR1174401,Zbl 0758.11045, doi:10.1007/BF01197321.532 · Zbl 0758.11045
[20] Stoll, Michael.Rational Points on Curves.Journal de th´eorie des nombres de Bordeaux,23(2011), no. 1, 257-277.MR2780629,Zbl 1270.11030,arXiv:1008.1905, doi:10.5802/jtnb.760.541
[21] Stoll, Michael.An application of “Selmer group Chabauty” to arithmetic dynamics.arXiv:1912.05893.552 · Zbl 1112.11307
[22] Swaminathan,Ashvin A.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.